Advertisement

Reactions Weekly

, Volume 1696, Issue 1, pp 26–26 | Cite as

Amlodipine overdose

Various toxicities: case report
Case report
  • 121 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug overdose

A 53-year-old man developed severe hypotension, acute renal failure, asystole, pulseless electrical activity, anoxic brain injury, suspected brain herniation and was pronounced brain dead following suicide with amlodipine overdose [times to reactions onsets not stated].

The man was admitted to the emergency department following an ingestion of 80 tablets of 10mg amlodipine in a suicide attempt. He was initially found to be diaphoretic and hypotensive with systolic BP (SBP) in the 80s. Normal sodium chloride was administered, which resulted in an increase in the SBP to the 100s. He was alert and oriented. His medications included amlodipine, risperidone, trazodone and vaproate semisodium [divalproex DR] for the treatment of depression and hypertension.

The man...

Reference

  1. Chudow M, et al. A Case of Severe, Refractory Hypotension After Amlodipine Overdose. Cardiovascular Toxicology 18: 192-197, No. 2, Apr 2018. Available from: URL: https://doi.org/10.1007/s12012-017-9419-x - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations